Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cesàro summability of the conjugate series and the double Hilbert transform


Author: John O. Basinger
Journal: Proc. Amer. Math. Soc. 56 (1976), 177-182
MSC: Primary 42A40
DOI: https://doi.org/10.1090/S0002-9939-1976-0410231-9
MathSciNet review: 0410231
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ f(x,y)$, a $ 2\pi $ periodic function in each variable, has a modulus of continuity $ {w_f}(\delta ) = o(1/\log (1/\delta ))$ then

$\displaystyle {\tilde \sigma _n}(x,y,f) - \int_{1/n}^\pi {\int_{1/n}^\pi {\frac... ...tan (u/2)\tan (v/2)}}} } dudv \to 0\quad {\text{uniformly}}\;{\text{in}}\;(x,y)$

where $ {\tilde \sigma _n}(x,y,f)$ is the first arithmetic mean of the conjugate series. This theorem is best possible in that $ o(1/\log (1/\delta ))$ cannot be replaced by $ O(1/\log (1/\delta ))$.

References [Enhancements On Off] (What's this?)

  • [1] V. L. Shapiro, Fourier series in several variables, Bull. Amer. Math. Soc. 70(1964), 48-93. MR 28 #1448. MR 0158222 (28:1448)
  • [2] -, Singular integrals and spherical convergence, Studia Math. 44(1972), 253-262. MR 47 #2265. MR 0313711 (47:2265)
  • [3] K. Sokół-Sokołowski, On trigonometric series conjugate to Fourier series of two variables, Fund. Math. 34(1947), 166-182. MR 9, 89. MR 0021619 (9:89c)
  • [4] A. Zygmund, Trigonometric series. Vols. I, II, Cambridge Univ. Press, London and New York, 1968. MR 38 #4882. MR 0236587 (38:4882)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A40

Retrieve articles in all journals with MSC: 42A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0410231-9
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society